Thunderstorm Wind, Newton
- When
- August 3, 4:50 PM CST
- Where
- Newton County, Deweyville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.300, -93.750
Several trees were blown down.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Several trees were blown down.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Aug 3, 2:19 PM CST, 2 hours 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 319 PM CDT WED AUG 3 2005 .SYNOPSIS...MID-AFTN SFC ANALYSIS SHOWING FCST AREA UNDER THE INFLUENCE OF VERY WEAK HI PRES MAINLY EXTENDING FROM THE ERN CONUS TO THE NRN GULF. WATER VAPOR IMAGERY SHOWS RIDGING OVER THE CENTER OF THE NATION W/ TROFFING DOWN THE ERN SEA BOARD THEN ACROSS THE NERN GULF. WEAK SHEAR ZONE SET UP ACROSS THE REGION W/ A WEAK UPR LO OVER THE BIG BEND AREA OF TX AND A S/WV OVER THE TN VALLEY ROUNDING ERN TROF. GOES/ACARS SOUNDINGS STILL SHOWING PLENTIFUL MOISTURE ACROSS THE REGION...COMBO W/ THE SHEAR ZONE ALLOWING FOR SCT CONVECTION TO FIRE UP ACROSS THE AREA AS EXPECTED. && .DISCUSSION...NOT LOOKING AT MUCH CHANGE FOR THE NEXT SEVERAL DAYS AS AREA REMAINS IN A MOISTURE RICH (PWS AROUND 2 INCHES) GENERAL WEAK TROFFING PATTERN ALOFT. AT THE SFC WEAK HI PRES OVER THE APPALACHIANS AND DIXIE STATES WILL KEEP A SEWD MOVING CDFNT AT BAY...WEAKENING IT AS IT APPROACHES THE FCST AREA ON FRI. EXPECT TO SEE CONTINUED CONVECTIVE DEVELOPMENT DURING THE OVERNIGHT HOURS OVER THE CSTL WATERS & SERN ZONES...THEN A MORE WIDESPREAD DEVELOPMENT BEGINNING LATE MORNING AND CONTINUING THRU THE AFTN HOURS OVER THE REMAINDER OF THE FCST AREA. CONVECTION WILL LINGER INTO THE EVE BEFORE FINALLY DISSIPATING. POPS GENERALLY HOLDING IN THE CHC NEIGHBORHOOD DURING DAYLIGHT HOURS...20/SOME 30 FOR THE EVE TIME SLOT. MAY SEE SOME SLIGHT DRYING BY THE END OF THE PERIOD AS RIDGING OVER THE ATLC BEGINS PUSHING W ACROSS THE GULF. && .MARINE...GENERALLY WEAK WINDS EXPECTED WITH A LACK OF GOOD GRADIENT. && .AVIATION...MAINLY VFR CONDITIONS LIKELY TO CONTINUE EXCEPT AROUND CONVECTION & EARLY MRNG LGT FOG. INLAND TERMINALS LIKELY TO SEE SOME MVFR CONDITIONS AROUND SUNRISE...MORE LIKE TEMPO FOR THE SRN TERMINALS. && .PRELIMINARY POINT TEMPS/POPS... KLCH 75 91 75 92 / 20 40 30 40 KBPT 75 92 76 92 / 20 40 30 40 KAEX 73 92 73 93 / 20 50 30 40 KLFT 74 91 74 91 / 20 50 30 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && LGE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 601 AM CDT WED AUG 3 2005 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215- 216-041115- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO CAMERON, LA EXTENDING FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 601 AM CDT WED AUG 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...WEST CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE AGAIN POSSIBLE DURING THE AFTERNOON AND EVENING HOURS. HEAVY RAIN...GUSTY WINDS...AND OCCASIONAL TO FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ABOVE NORMAL THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE END OF THE WEEK. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 13
The Lake Charles radar (KLCH), 55 km away, was scanning. The volume nearest the first event began at 22:48 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469590.